Your next patient is an 83 yo man who is brought to the emergency department by ambulance complaining of increasing nausea and feeling lethargic. He has a history of AF so you decide to do an ECG.
What does it show?
ECG features of digoxin toxicity:
Present on this ECG:
– AV block (can be any degree)
– AF with ventricular response < 60/min
Not present on this ECG:
– increased automaticity – ventricular ectopic beats / VT / various forms of supraventricular tachycardias with AV block
ECG of our patient post Digibind:
Other clinical features of digoxin toxicity:
– nausea / vomiting / abdominal pain
– confusion / delirium
– aberration of colour vision (especially yellow – green), (xanthopsia) yellow haloes
With thanks to Conway.
Afib with ventricular rate < 60 can also be caused by hypothermia just for a differential consideration.
Thanks Jon. You’re right, hypothermia could be a cause as well, and so could Bblockers.
Pingback: The LITFL FOAMed Review 074